Avoiding monochromatic sequences with gaps in a fixed translation of the primes

Bruce M. Landman, Kevin Ventullo

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

For a set D of positive integers, a sequence {a1 < a 2 < ⋯ ak} is called an k-term D-diffsequence if ai - ai-1 ∈ D for all i ∈ {2,..., k}. For a positive integer r, a set of positive integers D is r-accessible if every r-coloring of ℤ+ has arbitrarily long monochromatic D-diffsequences. The largest r such that D is r-accessible is called the degree of accessibility of D. It is already known that each odd translation of the set of primes, P + t, is 2-accessible. We offer new results on the accessibility of translations the primes. The main result is that for any c ≥ 2, the degree of accessibility of P + c does not exceed the smallest prime factor of c.

Original languageEnglish (US)
Pages (from-to)207-214
Number of pages8
JournalUtilitas Mathematica
Volume82
StatePublished - Jul 1 2010
Externally publishedYes

Fingerprint

Coloring
Accessibility
Integer
Prime factor
Colouring
Exceed
Odd
Term

ASJC Scopus subject areas

  • Statistics, Probability and Uncertainty
  • Applied Mathematics
  • Statistics and Probability

Cite this

Avoiding monochromatic sequences with gaps in a fixed translation of the primes. / Landman, Bruce M.; Ventullo, Kevin.

In: Utilitas Mathematica, Vol. 82, 01.07.2010, p. 207-214.

Research output: Contribution to journalArticle

@article{a12c6833237741fba9eb5caeb9340940,
title = "Avoiding monochromatic sequences with gaps in a fixed translation of the primes",
abstract = "For a set D of positive integers, a sequence {a1 < a 2 < ⋯ ak} is called an k-term D-diffsequence if ai - ai-1 ∈ D for all i ∈ {2,..., k}. For a positive integer r, a set of positive integers D is r-accessible if every r-coloring of ℤ+ has arbitrarily long monochromatic D-diffsequences. The largest r such that D is r-accessible is called the degree of accessibility of D. It is already known that each odd translation of the set of primes, P + t, is 2-accessible. We offer new results on the accessibility of translations the primes. The main result is that for any c ≥ 2, the degree of accessibility of P + c does not exceed the smallest prime factor of c.",
author = "Landman, {Bruce M.} and Kevin Ventullo",
year = "2010",
month = "7",
day = "1",
language = "English (US)",
volume = "82",
pages = "207--214",
journal = "Utilitas Mathematica",
issn = "0315-3681",
publisher = "Utilitas Mathematica Publishing Inc.",

}

TY - JOUR

T1 - Avoiding monochromatic sequences with gaps in a fixed translation of the primes

AU - Landman, Bruce M.

AU - Ventullo, Kevin

PY - 2010/7/1

Y1 - 2010/7/1

N2 - For a set D of positive integers, a sequence {a1 < a 2 < ⋯ ak} is called an k-term D-diffsequence if ai - ai-1 ∈ D for all i ∈ {2,..., k}. For a positive integer r, a set of positive integers D is r-accessible if every r-coloring of ℤ+ has arbitrarily long monochromatic D-diffsequences. The largest r such that D is r-accessible is called the degree of accessibility of D. It is already known that each odd translation of the set of primes, P + t, is 2-accessible. We offer new results on the accessibility of translations the primes. The main result is that for any c ≥ 2, the degree of accessibility of P + c does not exceed the smallest prime factor of c.

AB - For a set D of positive integers, a sequence {a1 < a 2 < ⋯ ak} is called an k-term D-diffsequence if ai - ai-1 ∈ D for all i ∈ {2,..., k}. For a positive integer r, a set of positive integers D is r-accessible if every r-coloring of ℤ+ has arbitrarily long monochromatic D-diffsequences. The largest r such that D is r-accessible is called the degree of accessibility of D. It is already known that each odd translation of the set of primes, P + t, is 2-accessible. We offer new results on the accessibility of translations the primes. The main result is that for any c ≥ 2, the degree of accessibility of P + c does not exceed the smallest prime factor of c.

UR - http://www.scopus.com/inward/record.url?scp=79251640192&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79251640192&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:79251640192

VL - 82

SP - 207

EP - 214

JO - Utilitas Mathematica

JF - Utilitas Mathematica

SN - 0315-3681

ER -